Tarceva

281 Posts | Page(s): Prev 12...24 25 26 27 28 29 Next 

RE: Tarceva Side Effects

by Sakasa on Wed Aug 14, 2013 11:36 PM

Quote | Reply

The link to the antibiotic appears to be broken. Could you please repost it or share the name of the antibiotic?  Thanks.

RE: Tarceva Side Effects

by MargaretFT on Thu Aug 15, 2013 07:46 AM

Quote | Reply
The antibiotic I use for pimples is Zindaclin 1% gel. Hope it works as well for you too. Margaret

RE: Tarceva Side Effects

by Ravensara on Thu Aug 29, 2013 12:42 PM

Quote | Reply

I am starting my 4th year on Tarceva.  The primary issueas I continue to have are intestinal issues and dry skin issues.  I initially had some rash.  I had heard of some individuals taking a 3 day break and the rash did not return.  This proved to be the case with me.  I still get the ocaisionnal mouth sore.

For the diarrhea - basically low fiber, no fresh fruits or veggies.   If you do eat them take an immodium and gas-x first!  Juicing has helped.  If it's acute try over cooked rice/ pasta for a few days. Cook veggies until soft. NO POPCORN.  Soups are good.  Metamucil helps.  My issues did improve after a while and I can eat some fresh fruits and salads now.  For some reason I can eat spring greens but not iceburg lettuce.  Pickles and saurkraut really mess me up.  Take a multi vitamin because it's hard to get all nutrients from the food.

For a while it was thought that I had Crohn's Disease but the current thinking is that it's just Tarceva but treating the problem as if it's Crohn's has helped.  I take a drug called Asacol morning and afternoon.  That seems to help some.

For a while I was taking an opioid painkiller, taramadol and experienced almost no diarrhea or stomach cramping but it's gotten much harder to get Dr.s to prescribe it.

For the dry skin - cetaphil products are good.  Cocoa butter. The skin is moisture starved so misting/bathing and then sealing the moisture in is what is needed.  Just recently found a good Mary Kay lotion that is excellent for this purpose.  For the little edge of the fingernail sores here is a link for the only thing that has ever worked for me: http://lungevity.org/l_community/viewtopic.php?f=38&t=50 I have also had the same issues with toe nails resulting in infections.  Soak feet in water and epsom salts 2x daily at first sign of pain and then moisturizer.

For the hair - I have been adding straight up avacado oil to my conditioner.  Hair isn't greasy at all!  Also leave in conditioners are good.

I hope some of my experiences and suggestions are useful to somebody here.

Best wishes and hopes to all.

Jackie

RE: Tarceva Side Effects

by anndoy on Thu Aug 29, 2013 01:07 PM

Quote | Reply
Jackie Align was a tremendous help to me while on Tarceva. It eliminated almost all the diarrhea.

RE: Tarceva Side Effects

by Ravensara on Thu Aug 29, 2013 01:58 PM

Quote | Reply

Thank you! I will try it.  I have a greek yogurt  fruit smoothie every am and I'm always ok til lunch or dinner.

RE: Tarceva

by Iamstillhere on Sat Sep 28, 2013 07:26 AM

Quote | Reply

I have been on Tarceve for 1 year this month.  I am 68 years and a very active person but the Tarceva did slowed me down.  At the beginning I was not happy I had side effects that I did not appreciate. 

Loss of hair breaking out and diarrhea. My eyes were very dry I had rashes and I broke out, but that went away with medicine, but I can live with it,  but the other side in 8 weeks my stage four lung cancer stop growing and I am in a kind of remission. My hair is growing slowly and the I finally can tolerate the medicine. 

I have been on Boost which helps and I am always on imodium. my appetite is back, I never lost that much weight the medicine is in pill form and it cost a small fortune but the medicare payes. iit worth trying it. Everyone reacts to this medicine differently. I just join cancer compass, but I usually go to a discussion on Inspire Tarceva.  Best is to talk with your oncologist and read all you can about the drug what not to take and no grapefruit juice, nobody told me about that, I love it. 

The only thing is to be possessive and strong.  I wish your grandmother the very best.

RE: Tarceva Side Effects

by Iamstillhere on Sat Sep 28, 2013 08:37 AM

Quote | Reply

Jackie...

I am pleased to hear that the Tarceva is working for you. I have been on it for one year this month and my pet scans are still showing that it is working.

 I had to have all my all my ingrown toenails cut it was painfull. but my foot doctor saids this is common. I did them all at once not the big toes only one was bad at another time. My toes and feet are so much happier.;;;; 

I went to my dermatogist for my fingers when they are really bad...they are much better. my fingernails are splitting.

Thank you for all your info...

saralee

RE: Tarceva Side Effects

by MargaretFT on Mon Sep 30, 2013 11:24 AM

Quote | Reply

On Sep 28, 2013 8:37 AM Iamstillhere wrote:

Jackie...

I am pleased to hear that the Tarceva is working for you. I have been on it for one year this month and my pet scans are still showing that it is working.

 I had to have all my all my ingrown toenails cut it was painfull. but my foot doctor saids this is common. I did them all at once not the big toes only one was bad at another time. My toes and feet are so much happier.;;;; 

I went to my dermatogist for my fingers when they are really bad...they are much better. my fingernails are splitting.

Thank you for all your info...

saralee

Hi,

 

Hi Jackie and other Fellow Tarceva-takers,

 

As always I have learned a lot from this conversation even though I have been on Tarceva (my daily dosage is down to 50mgs/day and still keeping the cancer at bay) for over 4 years. I still have diarrhea and am on intestinal steroids (Budesonide) to combat it, as I also had microscopic colitis. However I will now ask my doctor that I try the Asacol (Mesalazine) as I don't like the idea of taking steroids all the time, even though they do work. And I discovered to my horror that I am allergic to Imodium!

 

Mostly I am pleased to be cancer-free for so long to spend time with my family and doing the things I love. I am 71, and my husband and I just walked 70 miles across mid-Wales, UK, which was very challenging and well worth it. Keeping fit is so essential and I am very grateful I enjoy doing exercise.

 

Margaret

RE: Tarceva Side Effects

by Ravensara on Mon Sep 30, 2013 11:05 PM

Quote | Reply

OMG! Allergic to Immodium!  My new GI Dr. ordered genetic testing for Crohn's and I am negative.  He says the Asacol won't help and told me not to take it.  It has been a few weeks and I haven't noticed much any difference.  However he did recommend Metamucil or some othe psyllium fiber supplement so I am trying that now.

I agree re steroids - think I'd rather have diarrea!

Interesting about the 50mg dosage.  I'm going to ask my doc about that.

RE: Tarceva

by sandydoodle on Sun Feb 09, 2014 06:25 PM

Quote | Reply

Hi,i am71 female and have been recently diagnosed w/ stage 4 lung cancerBroncho alveolar . it is feb 9 2014 and immediately my oncoligy dr. gave me predisone w/3 chemo treatments once week then started tarceva in oct 2013 150mg In Dec went off 3 weeks due to bad side effects, 2nd ct showed tarceva was doing its job - 50% had disapeared in L & R lung lobes. Then off my med lungs started filling w/ fluid again, cough phelm upchuck etc. went to 100mg  I tolerate rash,diarreah etc now and lungs have cleared all fluid built-up.are there anyone still here for updates you all God bless have helped me with your info Thanyou and keep up the good work we stick together to beat this diease. I don't smoke, drink or do any drugs other than what my drs. order where this comes from is ???? to me.My prayers are with you all

 

 

281 Posts | Page(s): Prev 12...24 25 26 27 28 29 Next 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.